trouble losing weight

United States
January 4, 2007 12:50pm CST
Anyone else have this problem? Even when I eat right and exercise I don't see any results. My medication is regulated so I know that's not the problem.
1 person likes this
8 responses
@wsue1023 (1396)
• United States
5 Jan 07
May I ask what you're taking? I was taken off Synthroid for a time and placed on the generic equiv. which left me feeling as though I weren't treated at all. My bloodwork came back normal, but I gained weight, couldn't lose even on a 1200 a day calorie diet, was tired all the time, depressed, hoarse voice, heavy legs, felt like an old lady. My doctor put me back on Synthroid and two months later I felt like a new person and was 15 lbs lighter. I think there's more to hypo than just numbers. Maybe try another medication? Good luck you.
• United States
5 Jan 07
That's interesting - Thank you so much for the feedback. Next time I see my doctor I will ask to be switched to a different medicine. I am currently taking Levoxyl. Maybe I do just need a different medication. Thank you for the suggestion, I really appreciate it! There's nothing worse than not feeling "yourself". Hopefully this will help.
1 person likes this
@wsue1023 (1396)
• United States
30 Jan 07
I'd also make sure they're doing a complete thyroid panel and not just checking TSH. If they're only checking TSH that could be a problem. ;)
1 person likes this
• United States
7 Jan 07
Losing weight is terribly difficult, so even though the thyroid medication is regulating your metabolism, the damage is done and the weight will be difficult to take off. I had the exact same experience you did, but recently, and finally after many years, shed 40 unwanted lbs. My doctor prescribed Topamax, which is a migraine medication (I also suffer from migraines), which also is known to cause weightloss. This in combination with a diligent and sensible calorie counting regiment, which I monitored on Dietwatch.com is what worked for me. The best advice I can give is to keep trying. If you keep trying to improve your diet and exercise habits you'll be better for it and will probably hit upon that one thing that will make the difference for you. Good luck!
@wsue1023 (1396)
• United States
30 Jan 07
I think another issue some with hypo have is low energy levels. When I was on the generic for Synthroid I had no energy to speak of. Today, I can exercise everyday if I find time. I was on a personal trampoline this morning for nearly an hour and it felt great. I couldn't have done that when on the other medication. For me, Synthroid is a blessing! Some don't respond well even on that, but I'm grateful to know what works for me.
1 person likes this
• United States
4 Jan 07
Have you consulted your doctor?? Maybe they can determine if your eating habits are right and your exercising is good, there might be soemthing else wrong. Also have you tried a supplement?
1 person likes this
• United States
4 Jan 07
Yes I've talked to my doctor and he hasn't said much. My eating habits are find and so is exercise. Diet supplements are not good for people who have thyroid problems so I don't wnat to try that.
1 person likes this
• United States
15 Apr 07
Hypothyroidism is so frustrating! I have the same problem. For 3 years now I've been trying to lose weight and it's an uphill battle for sure. Dieting and exercising won't do much at all if your thyroid is working against you. I am finally leveling out my Synthroid, dieting, and working out and seeing results. Only took 3 years! I hope everything works out for you :)
@mrozpani (40)
• United States
5 Jan 07
I am hypothyroid too, since having radioactive iodine for my grave's disease. I would really suggest having your levels checked more often and perhaps by a different doctor. You should be able to lose weight, no matter what your thyroid is doing. I have to have my dosage adjusted quite often because I still experience symptoms. Just my suggestion. Good luck!
1 person likes this
@anldzm (505)
• United States
13 Jun 07
I have been trying to lose weight for some time now but the sweets are always on my mind,hee hee. I can't seem to let go of my sugar intake or carbonated soft drinks. I think losing weight takes discipline and full commitment which most of us get thrown off easily..Good Luck!
@leeesa (885)
• United States
6 May 07
I have this problem as well. I was a size 3 until I became ill and was diagnosed with hypothyroidism. At first, they thought I had lupus. I was sick for an entire year and I gained 30 pounds. I've gained more since and no matter what I do, aside from not eating at all, I cannot lose weight. I even saw a nutritionist. She put me on a diabetic diet and that didn't even work. It's so depressing!
@kelly60 (4548)
• United States
21 Apr 07
I have also had a very rough time trying to lose any weight because of my hypothyroidism. My Synthroid has been adjusted several times, but as others here have said, it is the generic so that may be the problem.